Functiones et Approximatio Commentarii Mathematici

The tail of the singular series for the prime pair and Goldbach problems

Daniel A. Goldston, Timothy Ngotiaoco, and Julian Ziegler Hunts

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We obtain an asymptotic formula for a weighted sum of the square of the tail in the singular series for the Goldbach and prime-pair problems.

Article information

Source
Funct. Approx. Comment. Math. Volume 56, Number 1 (2017), 117-141.

Dates
First available in Project Euclid: 27 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.facm/1485486024

Digital Object Identifier
doi:10.7169/facm/1602

Subjects
Primary: 11N05: Distribution of primes
Secondary: 11P32: Goldbach-type theorems; other additive questions involving primes 11N36: Applications of sieve methods

Keywords
Hardy-Littlewood conjecture prime numbers singular series

Citation

Goldston, Daniel A.; Ziegler Hunts, Julian; Ngotiaoco, Timothy. The tail of the singular series for the prime pair and Goldbach problems. Funct. Approx. Comment. Math. 56 (2017), no. 1, 117--141. doi:10.7169/facm/1602. https://projecteuclid.org/euclid.facm/1485486024.


Export citation

References

  • Y. Buttkewitz, Exponential sums over primes and the prime twin problem, Acta Math. Hungar.\! 131\! (1-2) (2011), 46–58. doi: 10.1007/s10474-010-0015-9.
  • J. B. Friedlander and D.A. Goldston, Some singular series averages and the distribution of Goldbach numbers in short intervals, Illinois J. of Math. 39 No. 1, Spring 1995, 158–180.
  • D.A. Goldston Linnik's theorem on Goldbach numbers in short intervals, Glasgow Math. J. 32 (1990), 285–297.
  • D.A. Goldston, On Hardy and Littlewood's contribution to the Goldbach conjecture, in: E. Bombieri et al. (Eds.), Proceedings of the Amalfi Conference on Analytic Number Theory (1992), 115–155.
  • G.H. Hardy and J.E. Littlewood, Some problems of `Partitio numerorum'; III: On the expression of a number as a sum of primes, Acta Math. 44 (1922), no. 1, 1–70. Reprinted as pp. 561–630 in Collected Papers of G. H. Hardy, Vol. I, Clarendon Press, Oxford University Press, Oxford, 1966.
  • A. Hildebrand, Über die punktweise Konvergenz von Ramanujan-Entwicklungen zahlentheoretischer Funktionen, Acta Arithmetica XLIV (1984), 109–140.
  • A.E. Ingham, The Distribution of Prime Numbers (Cambridge Tracts in Mathematics and Mathematical Physics 30, Cambridge Univ. Press, Cambridge, 1932).
  • H.L. Montgomery and K. Soundararajan, Beyond pair correlation, Paul Erdős and his mathematics, I (Budapest, 1999), 507–514, Bolyai Soc. Math. Stud., 11, Janos Bolyai Math. Soc., Budapest, 2002. \
  • H. L. Montgomery and R.C. Vaughan, Error terms in additive prime number theory, Quart. J. Math. Oxford (1) 24 (1973), 207–216.
  • H.L. Montgomery and R.C. Vaughan, Multiplicative Number Theory, Cambridge Studies in Advanced Mathematics 97, Cambridge University Press, Cambridge, 2007.
  • A. Selberg, On an elementary method in the theory of primes. Norske Vid. Selsk. Forh. Trondheim 19 (1947) 64�67.
  • E.C. Titchmarsh, The Theory of the Riemann Zeta-Function, 2nd ed., revised by D. R. Heath-Brown, Clarendon (Oxford), 1986.
  • R.C. Vaughan, On a variance associated with the distribution of primes in arithmetic progressions, Proc. London Math. Soc. (3) 82 (2001), 533–553.
  • B.M. Wilson, Proofs of some formulae enunciated by Ramanujan, Proc. London Math. Soc. (2) 21 (1922), 235–255.
  • Y. Zhang, Bounded gaps between primes, Annals of Mathematics 179 (2014), no. 3, 1121–1174.